MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Speech Disorder (4415); Facial Paralysis (4585)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study.It was reported an embolic stroke occurred.A left atrial appendage (laa) closure procedure was performed on (b)(6) 2022, and a 20mm watchman flx closure device was implanted with complete laa seal and deployed device diameter of 18.0 mm.The patient was discharged the same day on apixaban (10 mg/day) and aspirin (81mg/ day).On (b)(6) 2024 (783 days post-index procedure), the patient presented to the emergency room (er) after experiencing sudden left-sided weakness, facial droop, and involuntary arm movement while standing.Symptoms resolved within 60-90 seconds but briefly recurred en route to the hospital.The patient also reported slurred speech and word-finding difficulty.Review of systems was positive for facial asymmetry, speech difficulty, and weakness.Physical and neurological exams were unremarkable.Ekg showed normal sinus rhythm with left bundle branch block.Computed tomography (ct) head showed no acute findings but noted chronic changes and left frontal encephalomalacia.Ct angiogram revealed no large vessel occlusion or aneurysm, with moderate atherosclerosis.Magnetic resonance imaging (mri) visualase brain ablation showed a right cerebellar lesion without significant edema.Aspirin was discontinued and apixaban initiated.The patient was hospitalized for further evaluation.On (b)(6) 2024, a stroke alert neurology consult was conducted.Ct head remained negative for acute changes.Mri brain revealed small acute infarcts in bilateral posterior frontal lobes, chronic small vessel ischemic changes, and right cerebellar encephalomalacia.Ct chest showed no acute pathology but noted a cardiac device, calcified granuloma, and coronary atherosclerosis.The patient was discharged home with outpatient neurology and primary care follow-up.On (b)(6) 2024, follow-up imaging prompted referral to neuroradiology for further evaluation of the cerebellar lesion.On (b)(6) 2024, neurology consultation concluded the event was likely cardioembolic, affecting bilateral middle cerebral artery (mca) territories.The patient was clinically stable with no new findings.On (b)(6) 2025, the patient returned for neurosurgical evaluation of the cerebellar lesion.The patient remained clinically stable with no concerning symptoms.Mri showed interval growth of the right cerebellar mass with increased enhancement.No other masses were found.Ct chest/abdomen/pelvis showed no primary lesion.The patient was referred for craniotomy workup and outpatient radiation oncology.On (b)(6) 2025, the patient underwent successful craniotomy for cerebellar mass and was discharged home (b)(6) 2025.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22700216
Report Number2124215-2025-53466
Device Sequence Number9011330
Product Code NGV
UDI-Device Identifier08714729860488
UDI-Public(01)08714729860488(17)250412(10)29222740
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberM635WU50200
Device Catalogue NumberM635WU50200
Device Lot Number0029222740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/04/2025
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient RaceWhite